Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 26, 2016, 4:18 PM EDT for Pike County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2016, 4:18 PM EDT (20:18 UTC)
- Expired
- Jun 26, 2016, 4:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
County Pike County, GA
The radar
The Atlanta radar (KFFC), 36 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 399 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
276
WWUS82 KFFC 262018
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 PM EDT SUN JUN 26 2016
GAZ056-068-069-262045-
UPSON GA-SPALDING GA-PIKE GA-
418 PM EDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UPSON...SOUTHWESTERN
SPALDING AND PIKE COUNTIES UNTIL 445 PM EDT...
AT 418 PM EDT...A STRONG THUNDERSTORM WAS OVER ZEBULON...MOVING SOUTH
AT 30 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRIFFIN...ZEBULON...MOLENA...WILLIAMSON...MEANSVILLE...ZETELLA...HILL
TOP... VAUGHN...LIFSEY SPRINGS...HOLLONVILLE...ATWATER AND ROVER.
LAT...LON 3328 8443 3330 8441 3324 8425 3304 8425
3303 8427 3299 8427 3299 8425 3292 8452
3293 8453 3295 8452 3296 8453 3297 8452
3301 8453
TIME...MOT...LOC 2018Z 020DEG 25KT 3309 8437
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 26, 2:45 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 26, 2:45 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 245 PM EDT SUN JUN 26 2016 .SHORT TERM /Tonight through Monday Night/... Latest surface analysis continues to show a wedge of high pressure nosing in from the east... resulting in wedge frontal boundary that stretches from near Savannah to just east of Columbus and then northward near the AL/GA state line. Regional radars show scattered to numerous convection across much of north and west central GA that developed along the wedge boundary earlier... and has propagated east and south along their own outflow boundaries. This convection will bring much needed rain to many areas as hires convective models show this cluster currently spreading across the Atlanta metro area continuing to propagate south and southeast through late afternoon and early to mid evening before dissipating with loss of daytime heating. This convection should push south of the Atlanta metro by early evening. The main storm threats will be occasional cloud to ground lightning and locally heavy rain with 1.9+ pws in place with very slow storm movement. Wind gusts to 40 mph and occasional pea sized hail are also possible. Although a strong to severe storm cannot be ruled out... expect the greater strong/severe threat to be generally west and south of the forecast area... which is west and south of the wedge front. Short range models show the wedge front backing up as a warm front and dissipating early on Monday while a cold front pushes into the TN valley by late Monday afternoon. This coupled with an active NW flow aloft should spread scattered to numerous showers and thunderstorms into much of north GA Monday afternoon and Monday evening. SPC shows a Marginal Risk area in eastern TN on Monday... and this looks reasonable. However... just cannot rule out a few strong to severe storms pushing into far north GA late Monday afternoon during max heating... so stay tuned. Scattered convection should also push into parts of Central GA late Monday and could persist into Monday night... but nothing severe is expected there at this time. Otherwise... stayed with persistence for lows... while increasing clouds and rain chances may be a bit too late on Monday to help hold highs out of the 90s Monday afternoon. Went with a mav and met blend through the period for temps... and increased pops across the north above guidance numbers. 39 .LONG TERM /Tuesday through Sunday/... Main forecast challenge in the long term period is again chance for diurnal convection. Medium range models in fair agreement and still want to push front into north Georgia Wed/Thur...but mainly only seeing drier air and little change in sfc temps. Again concerned that fronts even in this pattern this time of year do not push as far south as models indicate. Trend from 12z runs this time yesterday is about the same that said. With the front somewhere in the vicinity of cwa through the long term period...should see scattered diurnal convection each day with higher coverage and stronger intensity over middle Georgia. Vertical wind shear in this region somewhat weak compared to north Georgia and TN Valley. SNELSON PREV DISCUSSION LONG TERM DISCUSSION... /Issued 408 AM EDT SUN JUN 26 2016/...The long term begins with the upper ridge dominating the southeast...but gradually being pushed to the south and west as a broad trough deepens into the OH Valley. This should push a surface front into central GA through the middle of the week. Looks like best pops should be in the vicinity of the front Tuesday and have included likely for a portion of central GA during the afternoon. GFS and ECMWF show some drying into north GA Wednesday through Thursday...so have removed pops for a portion of the northwest for that time. Moisture should increase back across the forecast area through the weekend as the surface front becomes more diffuse...so chance or slight chance looks reasonable for the Friday and Saturday. 41 && .AVIATION... 18Z Update... A cluster of showers and thunderstorms will spread over all the Atlanta taf sites this afternoon...warranting a tempo tsra from 18- 22z. Could see wind gusts up to 25-30kts with storm outflows. Expect the convection to push south of ATL by 22-23z today. May see some MVFR level cigs with the convection... but otherwise... mid level VFR cigs should prevail. Current east winds around 8-10kts will persist... with an east-southeast wind around 6kts or less expected overnight. Winds will mix down from the south-southwest by 15z Mon with speeds 8kts or less. //ATL Confidence...18Z Update... Medium on timing of convection and southwest winds on Monday. High on all other elements. /39 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 92 72 87 / 20 50 50 50 Atlanta 73 91 73 88 / 30 50 40 50 Blairsville 67 86 67 84 / 30 60 60 40 Cartersville 71 91 70 86 / 30 60 50 40 Columbus 72 94 75 90 / 40 40 40 60 Gainesville 73 90 72 84 / 30 50 50 50 Macon 72 94 73 92 / 30 30 30 70 Rome 72 91 72 88 / 30 70 50 30 Peachtree City 71 92 72 88 / 40 50 40 50 Vidalia 73 94 74 93 / 20 20 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39 LONG TERM....SNELSON AVIATION...39
Hazardous weather outlook, Jun 26, 1:58 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 158 PM EDT SUN JUN 26 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-270845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 158 PM EDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY ACROSS AREAS WEST OF I- 75 IN NORTH AND CENTRAL GEORGIA THROUGH MIDNIGHT. WEATHER HAZARDS EXPECTED... A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. LOCALLY DAMAGING WINDS...VERY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE THE MOST LIKELY HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE OVER MUCH OF THE AREA MONDAY THROUGH SATURDAY. A FEW STRONG STORMS ARE POSSIBLE AND ISOLATED SEVERE STORMS CANNOT BE RULED OUT DUE TO THE MODERATELY UNSTABLE ENVIRONMENT EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 26, 3:00 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT SUN JUN 26 2016
GAZ080-091-092-261930-
MARION GA-TAYLOR GA-SCHLEY GA-
300 PM EDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION...
SOUTHWESTERN TAYLOR AND NORTHWESTERN SCHLEY COUNTIES UNTIL 330 PM
EDT...
AT 300 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES NORTHEAST OF BUENA
VISTA. THIS STORM WAS NEARLY STATIONARY.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BUENA VISTA...MURRAYS CROSSROADS...MAUK...CHARING AND TAZEWELL.
LAT...LON 3232 8458 3256 8447 3257 8441 3256 8434
3228 8427
TIME...MOT...LOC 1900Z 010DEG 4KT 3245 8440Special weather statement, Jun 26, 3:02 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 PM EDT SUN JUN 26 2016
GAZ053-066-067-261930-
TROUP GA-COWETA GA-MERIWETHER GA-
302 PM EDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TROUP...SOUTHERN
COWETA AND NORTHERN MERIWETHER COUNTIES UNTIL 330 PM EDT...
AT 302 PM EDT...A STRONG THUNDERSTORM WAS NEAR LUTHERSVILLE...OR 8
MILES NORTH OF GREENVILLE...MOVING SOUTHWEST AT 5 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GREENVILLE...HOGANSVILLE...GRANTVILLE...LUTHERSVILLE...MORELAND...LON
E OAK...GAY...SAINT MARKS...WOOSTER...ALVATON AND ROCKY MOUNT.
LAT...LON 3332 8478 3314 8454 3298 8470 3318 8495
TIME...MOT...LOC 1902Z 042DEG 6KT 3315 8468Local storm report, Jun 26, 3:42 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT SUN JUN 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG MAUK 32.50N 84.42W
06/26/2016 TAYLOR GA 911 CALL CENTER
911 CALL CENTER RECEIVED REPORT OF 1 TREE DOWN ON THE
COUNTY BORDER OF TAYLOR AND MARION COUNTIES.
&&
EVENT NUMBER FFC1600408
KOVACIKSpecial weather statement, Jun 26, 3:51 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT SUN JUN 26 2016
GAZ053>057-262015-
HENRY GA-SPALDING GA-CLAYTON GA-COWETA GA-FAYETTE GA-
351 PM EDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HENRY...SPALDING...
SOUTHERN CLAYTON...SOUTHEASTERN COWETA AND SOUTHEASTERN FAYETTE
COUNTIES UNTIL 415 PM EDT...
AT 351 PM EDT...A STRONG THUNDERSTORM WAS NEAR WOOLSEY...OR 7 MILES
NORTHWEST OF GRIFFIN...MOVING SOUTHWEST AT 5 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRIFFIN...FAYETTEVILLE...HAMPTON...SENOIA...BROOKS...HARALSON...WOOLS
EY... SUNNY SIDE...ZETELLA...DIGBEY...INMAN...HIGHLAND
MILLS...ATLANTA MOTOR SPEEDWAY...JW SMITH
RESERVOIR...VAUGHN...BIRDIE...STARRS MILL...LAKE HORTON...ROVER AND
EXPERIMENT.
LAT...LON 3347 8442 3336 8422 3319 8427 3319 8437
3320 8438 3320 8439 3321 8440 3321 8445
3319 8449 3319 8450 3320 8449 3322 8451
3322 8457 3323 8459
TIME...MOT...LOC 1951Z 028DEG 5KT 3330 8437Special weather statement, Jun 26, 4:09 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT SUN JUN 26 2016
GAZ108-109-262045-
DODGE GA-WILCOX GA-
409 PM EDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DODGE AND SOUTHERN
WILCOX COUNTIES UNTIL 445 PM EDT...
AT 408 PM EDT...A STRONG THUNDERSTORM WAS NEAR ABBEVILLE...MOVING
SOUTHWEST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ABBEVILLE...ROCHELLE...PITTS...ANTIOCH CHURCH...OWENSBORO AND
BROWNING.
LAT...LON 3194 8360 3206 8327 3192 8318 3190 8321
3188 8319 3184 8324 3185 8353
TIME...MOT...LOC 2008Z 058DEG 15KT 3195 8330Special weather statement, Jun 26, 4:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 PM EDT SUN JUN 26 2016
GAZ056-068-069-262045-
UPSON GA-SPALDING GA-PIKE GA-
418 PM EDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UPSON...SOUTHWESTERN
SPALDING AND PIKE COUNTIES UNTIL 445 PM EDT...
AT 418 PM EDT...A STRONG THUNDERSTORM WAS OVER ZEBULON...MOVING SOUTH
AT 30 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRIFFIN...ZEBULON...MOLENA...WILLIAMSON...MEANSVILLE...ZETELLA...HILL
TOP... VAUGHN...LIFSEY SPRINGS...HOLLONVILLE...ATWATER AND ROVER.
LAT...LON 3328 8443 3330 8441 3324 8425 3304 8425
3303 8427 3299 8427 3299 8425 3292 8452
3293 8453 3295 8452 3296 8453 3297 8452
3301 8453
TIME...MOT...LOC 2018Z 020DEG 25KT 3309 8437The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:13 PM EDT | Special Weather Statement | FFC | Douglas | 32 min |
| Jun 26, 1:19 PM EDT | Special Weather Statement | FFC | Coweta | 26 min |
| Jun 26, 1:34 PM EDT | Special Weather Statement | FFC | Heard | 26 min |
| Jun 26, 1:51 PM EDT | Special Weather Statement | FFC | Clayton | 24 min |
| Jun 26, 1:55 PM EDT | Special Weather Statement | FFC | Douglas | 35 min |
| Jun 26, 2:16 PM EDT | Special Weather Statement | FFC | Troup | 29 min |
| Jun 26, 2:20 PM EDT | Special Weather Statement | FFC | Heard | 25 min |
| Jun 26, 2:26 PM EDT | Special Weather Statement | FFC | Clayton | 34 min |
| Jun 26, 2:35 PM EDT | Special Weather Statement | FFC | Harris | 25 min |
| Jun 26, 2:38 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 52 min |
| Jun 26, 2:53 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 52 min |
| Jun 26, 2:57 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 33 min |
| Jun 26, 3:00 PM EDT | Special Weather Statement | FFC | Marion | 30 min |
| Jun 26, 3:02 PM EDT | Special Weather Statement | FFC | Meriwether | 28 min |
| Jun 26, 3:16 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Talbot, Taylor | 44 min |
| Jun 26, 3:30 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Upson | 45 min |
| Jun 26, 3:51 PM EDT | Special Weather Statement | FFC | Spalding | 24 min |
| Jun 26, 3:58 PM EDT | Severe Thunderstorm Warning | FFC | Talbot | 29 min |
| Jun 26, 4:01 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Sumter, Webster | 44 min |
| Jun 26, 4:06 PM EDT | Severe Thunderstorm Warning | FFC | Talbot, Upson | 39 min |
| Jun 26, 4:09 PM EDT | Special Weather Statement | FFC | Wilcox | 36 min |
| Jun 26, 4:39 PM EDT | Special Weather Statement | FFC | Chattahoochee | 36 min |
| Jun 26, 5:04 PM EDT | Special Weather Statement | FFC | Crawford | 26 min |
| Jun 26, 5:27 PM EDT | Special Weather Statement | FFC | Catoosa | 33 min |
| Jun 26, 5:33 PM EDT | Special Weather Statement | FFC | Crawford, Peach | 27 min |
| Jun 26, 6:00 PM EDT | Special Weather Statement | FFC | Peach | 30 min |
| Jun 26, 6:51 PM EDT | Special Weather Statement | FFC | Cobb | 24 min |
| Jun 26, 7:31 PM EDT | Special Weather Statement | FFC | Gordon | 29 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.